Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 143, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 9, 2008, 8:22 PM EDT for Chautauqua County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2008, 8:22 PM EDT (00:22 UTC)
- Expired
- Aug 9, 2008, 8:53 PM EDT
- In force
- 31 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 115 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBUF 100022 SVRBUF NYC013-100115- /O.NEW.KBUF.SV.W.0143.080810T0022Z-080810T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 822 PM EDT SAT AUG 9 2008 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK * UNTIL 915 PM EDT * AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF CLYMER...OR 24 MILES WEST OF JAMESTOWN...AND MOVING EAST AT 28 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PANAMA BY 840 PM EDT... LAKEWOOD BY 900 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4210 7977 4229 7926 4203 7919 4201 7977 TIME...MOT...LOC 0022Z 253DEG 25KT 4208 7969 $$ HITCHCOCK
1 follow-up statement
000 WWUS51 KBUF 100053 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 853 PM EDT SAT AUG 9 2008 NYC013-100104- /O.CAN.KBUF.SV.W.0143.000000T0000Z-080810T0115Z/ CHAUTAUQUA NY- 854 PM EDT SAT AUG 9 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHAUTAUQUA COUNTY IS CANCELLED... AT 854 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE IN BUFFALO. LAT...LON 4210 7977 4229 7926 4203 7919 4201 7977 TIME...MOT...LOC 0054Z 253DEG 25KT 4214 7940 $$ HITCHCOCK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:40 PM EDT, 42 minutes earlier.
Area forecast discussion, Aug 9, 7:40 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 740 PM EDT SAT AUG 9 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM OVER THE CENTRAL GREAT LAKES AND ITS ASSOCIATED COLD FRONT WILL DROP SOUTHEAST INTO WESTERN NEW YORK TONIGHT AND SUNDAY...BRINGING MORE UNSETTLED WEATHER BACK INTO THE REGION. A FEW MORE SHOWERS AND THUNDERSTORMS ARE FORECAST TO LINGER INTO MONDAY AND MONDAY NIGHT AS THIS SYSTEM MOVES EAST INTO NEW ENGLAND...THEN HIGH PRESSURE IS EXPECTED TO BRING A RETURN TO DRIER AND QUIETER WEATHER FOR TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... A VERY ACTIVE NIGHT IS AHEAD FOR WESTERN NEW YORK...AS WIDESPREAD SHOWERS AND THUNDERSTORMS OVER SOUTHERN ONTARIO AND WESTERN LAKE ONTARIO WILL PIVOT ACROSS OUR REGION. AS OF 22Z (6 PM)...THE STRONGER STORMS ALONG THE LEADING EDGE OF THE PCPN WERE MOVING TO THE EAST-NORTHEAST...AND THUS STAYING JUST ON THE NORTHERN FRINGES OF OUR FORECAST AREA. AS THE EVENING PROGRESSES THOUGH...THE LARGE OUT OF SEASON UPPER LEVEL STORM CENTERED OVER THE SOO WILL DROP TO THE SOUTHEAST ACROSS LAKE HURON AND GEORGIAN BAY. THE CORRESPONDING AREA OF PCPN OVER SOUTHERN ONTARIO WILL THEN SETTLE OVER OUR REGION. HAVE RAISED POPS TO 100 FOR THE VAST MAJORITY OF THE REGION FOR TONIGHT...AND WHILE THERE WILL BE THE RISK OF STRONG TO SEVERE THUNDERSTORMS...WE BELIEVE THAT THERE MAY BE A GREATER POTENTIAL FOR HEAVY RAINS. THE LOCALLY RUN MESOSCALE WRF MODELS ARE IN STRONG AGREEMENT OF HEAVY PCPN COMING FROM THE APPROACHING AREA OF SHRA/TSRA...WITH AMOUNTS OF ONE TO AS MUCH AS TWO INCHES POSSIBLE. THE BULK OF THE ACTIVITY WILL OCCUR OVER THE FAR WESTERN COUNTIES BETWEEN 03 AND 07Z...OVER THE FINGER LAKES REGION BETWEEN 05 AND 09Z AND EAST OF LAKE ONTARIO BETWEEN 09 AND 14Z. THE HIGHER QPF IS ALSO SUGGESTED BY THE 18Z OPERATIONAL NAM/WRF...AND HAVE USED THIS TO RE-POPULATE THE GRIDS (THEREBY ADJUSTING QPF FORECAST). THE UPDATED GRIDS AND WORDED PRODUCTS ARE ON THE STREET. A NEW HWO HAS BEEN ISSUED AS WELL. AS FOR SEVERE POTENTIAL...INSTABILITY IS LIMITED WITH LOW DEW PTS AND WIND FIELDS ARE NOT IMPRESSIVE..BUT COLD POOL WILL LOWER FREEZING LEVELS DRAMATICALLY SO THERE IS POTENTIAL FOR HAIL. MODELS ALL SHOW A DRY SLOT PIVOTING INTO WESTERN AREAS TOWARD DAYBREAK SO WILL LOWER POPS SIGNIFICANTLY...BUT STILL HOLD THEM IN LOW CHC CATEGORY. ON SUNDAY...MODELS IN BETTER AGREEMENT NOW IN DROPPING UPPER LOW ACROSS SRN ONTARIO TO ERN LK ERIE BY AFTERNOON AND THEN DOWN INTO NRN PA SUN EVENING. SFC FEATURE IS A BIT FURTHER EAST...BUT NOT BY MUCH...CROSSING FAR WRN NY DURING THE DAY. THIS WILL PLAY HAVOC WITH OUR WIND FIELDS AND RAINFALL POTENTIAL. FOR NOW...WILL CONTINUE WITH DRY SLOT SCENARIO INTO CNTRL NY BY EARLY AFTERNOON...THEN CLOSING OFF. IN WEST...A FAIRLY DRY MORNING WILL GIVE WAY TO INCR POPS AGAIN IN AFTERNOON AS WRAPAROUND PIVOTS AROUND THE LOW AS IT PULLS EAST AND SOUTH. WETTEST PERIOD NR LK ERIE MAY ACTUALLY BE LATER SUN AFTERNOON AND EVENING. AS FOR WINDS...WILL PLAY THEM SOUTHWEST AND WEST NR LK ERIE AND FAR WRN LK ONTARIO...BUT L/V TO EASTERLY FOR AWHILE ACROSS E LK ONTARIO ZONES. THEY SHOULD BE QUITE LIGHT THOUGH AS WELL BE NEAR CENTER OF ENTIRE SYSTEM AND NOT THE PERIPHERY WHERE WINDS WOULD BE STRONGER. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... DURING THE SHORT TERM PERIOD...THE CLOSED UPPER LOW WILL DRIFT FROM A POSITION NEAR BUFFALO SUNDAY EARLY EVENING TO THE BINGHAMTON AREA DURING THE COURSE OF SUNDAY NIGHT...BEFORE MOVING ON TO NEW ENGLAND ON MONDAY AND THE EVENTUALLY MAINE COAST MONDAY NIGHT. WITH THE LOSS OF DAYTIME HEATING SUNDAY NIGHT...EXPECT THAT SUNDAY AFTERNOONS WIDESPREAD DIURNALLY-DRIVEN CONVECTION WILL GRADUALLY WEAKEN AND BECOME MORE SCATTERED WITH TIME...THOUGH IT WILL LIKELY NOT SHUT OFF COMPLETELY WITH THE CORE OF THE UPPER LOW AND ASSOCIATED COLD POOL SLOWLY WORKING ACROSS THE AREA. AT THIS POINT...HAVE ELECTED TO KEEP THINGS SIMPLE IN THE FORECAST WITH BROADBRUSH LIKELY POPS EARLY IN THE EVENING...GRADUALLY TAPERING DOWN TO THE CHANCE/SCATTERED RANGE DURING THE REMAINDER OF THE NIGHT. WHILE THERE IS AT LEAST SOME POTENTIAL FOR SOME LAKE ENHANCEMENT TO SET UP BEHIND THE LOW LATER SUNDAY NIGHT...THERE REMAINS CONSIDERABLE UNCERTAINTY WITH RESPECT TO THE EXACT TRACK OF THE LOW...AND EXACTLY HOW THE LOW LEVEL WIND FIELDS WILL EVOLVE BEHIND ITS PASSAGE. WITH AT LEAST SOME DOUBT IN MY MIND AS TO WHETHER A SUFFICIENTLY ALIGNED FLOW TO SUPPORT LAKE EFFECT WILL DEVELOP...HAVE OPTED TO NOT INDICATE ANY AREAS OF LAKE ENHANCEMENT IN THE FORECAST AT THIS TIME. DURING MONDAY...WILL LEAVE A CHANCE OF CONVECTION IN THE FORECAST AS MOISTURE CONTINUES TO WRAP AROUND THE SLOW MOVING CLOSED LOW...WITH THE HIGHEST POPS FOUND ACROSS THE NORTH COUNTRY...WHICH WILL BE SUBJECT TO ANOTHER VORTICITY LOBE WRAPPING AROUND THE BACK SIDE OF THE LOW CENTER. AS THE UPPER LOW PULLS FURTHER AWAY FROM OUR REGION MONDAY NIGHT...WILL FINALLY DROP POPS BELOW THE CHANCE THRESHOLD FROM SOUTHWEST TO NORTHEAST AS FORCING WEAKENS...AND LOW LEVEL RIDGING/DRIER AIR BEGINS BUILDING IN FROM THE CENTRAL GREAT LAKES. TEMPERATURES THROUGH THE PERIOD WILL REMAIN BELOW NORMAL DUE TO THE INFLUENCE OF THE UPPER LOW AND COLD POOL...WITH 850 MB TEMPS OF +9C OR SO ONLY SUPPORTING HIGHS IN THE LOWER 70S ON MONDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... IN GENERAL...THE EXTENDED PORTION OF THE FORECAST WILL CONTINUE TO FEATURE LARGE-SCALE UPPER RIDGING ACROSS THE WESTERN PART OF NORTH AMERICA...WITH A DOWNSTREAM TROUGH REMAINING IN PLACE ACROSS THE EAST. AS A RESULT...WE SHOULD CONTINUE TO SEE TEMPERATURES AVERAGING A BIT BELOW NORMAL DURING THIS PERIOD...ALONG WITH PERIODIC CHANCES FOR CONVECTION. IN TERMS OF PRECIPITATION CHANCES...EXPECT DRY CONDITIONS ON TUESDAY AS HIGH PRESSURE RIDGES IN FROM THE CENTRAL GREAT LAKES. THIS WILL THEN BE FOLLOWED BY A RENEWED THREAT OF MORE SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AS ANOTHER CLOSED UPPER LEVEL LOW DIGS SOUTHEAST ACROSS THE GREAT LAKES AND NORTHEAST. THE BEST CHANCES FOR PRECIPITATION NOW APPEAR TO BE ON THURSDAY AND FRIDAY...WHEN THE CORE OF THIS SYSTEM IS EXPECTED TO PASS ACROSS THE FORECAST AREA. THIS SHOULD FOLLOWED BY A RETURN TO DRIER WEATHER ON SATURDAY AS THE LOW PULLS OUT ACROSS NEW ENGLAND...AND SURFACE BASED RIDGING BUILDS EAST ACROSS THE GREAT LAKES IN ITS WAKE. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... A SEVERE WEATHER THREAT WILL REMAIN IN PLACE FROM ROC WEST TO LAKE ERIE THIS EVENING. AN ANOMALOUSLY DEEP UPPER LEVEL STORM SYSTEM DROPPING SOUTHEAST FROM LAKE HURON WILL CIRCULATE WIDESPREAD SHRA/TSRA ACROSS WESTERN NEW YORK TONIGHT...WITH SOME OF THE STORMS POSSIBLY CONTAINING SOME HAIL AND WIND GUSTS TO 40 MPH. ALONG WITH THE RISK OF STRONG TO SEVERE WEATHER...CIGS/VSBYS WILL DROP TO MVFR LEVELS WITH OCCASIONAL IFR CIGS POSISBLE LATE. AS A RESULT...THE CURRENT VFR CONDITINOS ARE EXPECTED TO DETERIORATE AS THE NIGHT PROGRESSES. THIS WILL BE THE CASE FOR ALL OF THE WRN NEW YORK TAFS...WITH THE EXCEPTION OF KART WHICH WILL LIEKLY REMAIN VFR UNTIL AFTER DAYBREAK SUNDAY. THE STORMS WILL BE FAIRLY SLOW MOVING...SO THEY WILL HAVE A GREATER CHANCE OF IMPACTING AIRPORT OPERATIONS AND THUS PROMOTING DELAYS. FOR SUNDAY...THE DEEP UPPER LEVEL STORM WILL DROP DIRECTLY ACROSS THE FAR WESTERN COUNTIES. THIS WILL RESULT IN AN INCREASING RISK OF SHRA/TSRA DURING THE COURSE OF THE DAY. DESPITE THIS...MOST SITES WILL EXPERIENCE VFR CONDITIONS ON SUNDAY...ALTHOUGH THE CHANCE FOR A COUPLE HOURS OF MVFR CIGS WILL BE POSSIBLE. THE HIGHEST CHANCE FOR MVFR CIGS SUNDAY WILL BE FOUND EAST OF LK ONTARIO WHERE THE RISK OF SHRA/TSRA WILL BE GREATEST. OUTLOOK... MONDAY...VFR/LOCALLY MVFR IN SCATTERED SHOWERS/THUNDERSTORMS. TUESDAY THROUGH THURSDAY...GENERALLY VFR. && .MARINE... MODERATE SOUTHWEST WINDS WILL BECOME LOCALLY GUSTY IN THUNDERSTORMS AS THEY CROSS THE REGION TONIGHT...THEN WILL BECOME LIGHT ON SUNDAY AS LOW PRESSURE PASSES SOUTHEAST ACROSS WESTERN LAKE ONTARIO INTO WESTERN NEW YORK. WINDS WILL TEND SOUTHWEST AND WEST ON THE LAKE ERIE AND WESTERN LAKE ONTARIO WATERS...BUT BE VARIABLE OR BACK TO EASTERLY OVER EASTERN LAKE ONTARIO DURING SUNDAY. AS THE LOW CROSSES THE AREA SUNDAY NIGHT AND MONDAY...GENERALLY LIGHT WINDS WILL FRESHEN AND TEND NORTHWESTERLY IN ITS WAKE...THOUGH WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS TIME. WATERSPOUTS WILL ALSO BECOME A DISTINCT POSSIBILITY ONCE AGAIN LATER TONIGHT AND SUNDAY AS A COLD POOL ALOFT OVERSPREADS THE AREA...AND WILL LIKELY REMAIN SO THROUGH SUNDAY NIGHT AND MONDAY MORNING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...RSH/SFM SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH/SFM MARINE...JJR/SFM
Hazardous weather outlook, Aug 9, 5:58 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 558 PM EDT SAT AUG 9 2008 NYZ001>003-010>013-019>021-085-101200- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 558 PM EDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY TONIGHT. DAMAGING WIND GUSTS AND HAIL ARE POSSIBLE. WHILE THERE WILL BE THE RISK OF SEVERE WEATHER FROM THE THUNDERSTORMS...THERE MAY BE A GREATER RISK FOR HEAVY RAIN. THE AREA OF SHOWERS AND THUNDERSTORMS THAT WILL MOVE THROUGH THE REGION WILL BE SLOW MOVING...AND WILL CERTAINLY HAVE THE POTENTIAL TO PRODUCE RAINFALL IN EXCESS OF ONE INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-101200- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 558 PM EDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. STRONG WINDS AND HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-014-101200- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 558 PM EDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT THUNDERSTORMS WILL CROSS THE AREA AFTER MIDNIGHT TONIGHT. A FEW OF THEM MAY BE STRONG WITH GUSTY WIND AND HAIL. WHILE THERE WILL BE THE RISK OF STRONG THUNDERSTORMS...THERE MAY BE A GREATER RISK FOR HEAVY RAIN. THE AREA OF SHOWERS AND THUNDERSTORMS THAT WILL MOVE THROUGH THE REGION WILL BE SLOW MOVING...AND WILL CERTAINLY HAVE THE POTENTIAL TO PRODUCE RAINFALL IN EXCESS OF ONE INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Aug 9, 4:52 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 452 PM EDT SAT AUG 9 2008 NYZ001-002-092145- NIAGARA NY-ORLEANS NY- 452 PM EDT SAT AUG 9 2008 ...STRONG STORMS TO STAY OFF THE LAKE ONTARIO SHORELINE... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LINED UP FROM ABOUT HAMILTON ONTARIO...TO JUST OFF THE NIAGARA AND ORLEANS COUNTIES LAKE SHORES. WHILE SKIES MAY BE VERY THREATENING TO THE NORTH DURING THE NEXT HOUR OR TWO...THE BULK OF THE ACTIVITY WILL REMAIN OFF SHORE. THE NORTHERNMOST SECTIONS OF NIAGARA AND ORLEANS COUNTIES WILL BE ON THE FRINGES OF THE LIGHT TO MODERATE SHOWERS. ADDITIONAL SHOWERS AND THUNDERSTORMS FOUND OVER SOUTHERN ONTARIO WILL AFFECT THE AREA THOUGH AFTER ABOUT 7 PM EDT. RSH
Local storm report, Aug 9, 7:25 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
725 PM EDT SAT AUG 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 2 NE CASSADAGA 42.36N 79.29W
08/09/2008 E0.75 INCH CHAUTAUQUA NY PUBLIC
&&
DTHOMASSpecial weather statement, Aug 9, 7:51 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 751 PM EDT SAT AUG 9 2008 NYZ001-002-010>013-019>021-085-100045- ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-LIVINGSTON NY-NIAGARA NY-ORLEANS NY-WYOMING NY- 751 PM EDT SAT AUG 9 2008 ...STRONG THUNDERSTORMS OVER WESTERN NEW YORK... AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SHOWING THAT NUMEROUS STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING. THE BULK OF THE STORMS WERE FOUND FROM CHAUTAUQUA COUNTY NORTHEAST TO THE BUFFALO METROPOLITAN AREA. ALL OF THE STORMS ARE MOVING TO THE NORTHEAST AT 20 TO 25 MPH...AND ADDITIONAL STORMS WILL DEVELOP AS THE EVENING PROGRESSES. THE STORMS HAVE A HISTORY OF PRODUCING DIME TO NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY SLOW MOVING DOWNPOURS. THIS EVENINGS STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:19 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 27 min |
| Aug 9, 8:20 PM EDT | Special Marine Warning | BUF | 40 min | |
| Aug 9, 8:33 PM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 9, 9:04 PM EDT | Special Marine Warning | BUF | 86 min | |
| Aug 9, 9:32 PM EDT | Areal Flood Advisory | BUF | Chautauqua, Erie | 3 hr |
| Aug 10, 11:01 AM EDT | Special Marine Warning | BUF | 119 min | |
| Aug 10, 11:18 AM EDT | Areal Flood Advisory | BUF | Erie | 117 min |
| Aug 10, 1:07 PM EDT | Special Marine Warning | BUF | 3 hr | |
| Aug 10, 1:15 PM EDT | Special Marine Warning | BUF | 3 hr | |
| Aug 10, 1:25 PM EDT | Flash Flood Warning | BUF | Erie | 2 hr |
| Aug 10, 3:53 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 52 min |
| Aug 10, 3:56 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 34 min |
| Aug 10, 4:08 PM EDT | Special Marine Warning | BUF | 82 min | |
| Aug 10, 4:45 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 60 min |
| Aug 10, 5:49 PM EDT | Areal Flood Advisory | BUF | Cayuga | 3 hr |
| Aug 10, 6:26 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 49 min |
| Aug 10, 6:50 PM EDT | Areal Flood Advisory | BUF | Oswego | 3 hr |
| Aug 10, 6:53 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 45 min |
| Aug 10, 7:00 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 20 min |
| Aug 10, 7:11 PM EDT | Special Marine Warning | BUF | 85 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.